I am having increased anxiety and stomach pain. Did anyone else experience this?
Hi, C! These are side effects that up to about 10% of users will experience when starting a new antidepressant/anxiolytic. The good news they will generally resolve within just a few days to a week or two... and lessen each day.
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
You can find some tips on how to deal with some effects here:
Best regards and always feel free to post here with any questions or concerns you may have, okay?
Hi Cmoore1980. When I first started taking Cymbalta I had many side effects. I was taking it for chronic nerve pain but it caused me to have anxiety and depression. I was nauseous and had a hard time eating. It was 10 years ago when I started taking it and I still remember how horrible I felt but I didn’t realize it then that it was because of Cymbalta. I was in so much pain that I couldn’t research this medication and it’s side effects. I thought all of this was from the pain that I was having which I found out years later was Trigeminal Neuralgia. I also had Myofascial Pain Syndrome. A few years ago I started researching Cymbalta and I realized that I was experiencing these side effects from this drug. A lot of people was saying that these side effects would go away after a week or two after starting it but they never went away for me. I just kept getting worse.
I started gaining weight almost from the start and I ended up gaining over 80 pounds. I had almost every side effect on the list and some that are not even on the list yet. I found a group on Facebook for people who were having problems with Cymbalta and I joined it and found out that thousands of people all over the world were going through the same thing I was. I couldn’t believe it! I remember crying realizing that I wasn’t alone. I started tapering off Cymbalta very slow in June last year (2017) and I’m down from 60 mg to 12 mg now. Almost every side effect is gone. I am still anxious at times and I’m still tired most of the time but I’m getting better every day. I’m not saying that this is going to happen to you but I am saying that it could. I wish someone would have warned me about Cymbalta. Please research this medication as much as you can before continuing taking it so you can see for yourself. Search ‘The Discontinuation Syndrome’ which is what they call the tapering off period which can be a nightmare. I’m not trying to scare you. I just wanted to let you know from my experience what can happen. Take care and I wish you the best. Cindy
Hello Cmoore1980, I also had intestinal problems when on Cymbalta, my Gastroenterologist had to put me on Omeprezol. The Psychiatrist had prescribed this drug in the hopes that it would help with pain... could not tolerate it. He took me off & gave me Mirtazapine 15mg instead. I no longer have any issues with stomach problems.
Take care & stay well!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Dec 2014 • 4 answers
Updated 6 Feb 2015 • 3 answers
Updated 20 Mar 2017 • 1 answer
Updated 30 Jan 2017 • 1 answer
Updated 16 Aug 2018 • 2 answers